MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SVC REPL, MDU, NON-HAND CNTL, ELITE; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. SVC REPL, MDU, NON-HAND CNTL, ELITE; SAW, POWERED, AND ACCESSORIES
Catalog Number 72200617S
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/05/2017
Type of Reportable Event Malfunction
Event or Problem Description
Shorting out.No patient injury or complications were reported.
 
Additional Manufacturer Narrative
The reported complaint of shorting out could not be reproduced but overheating has been confirmed.Unit's housing heats up and motor stalls giving a motor stall error during functional testing.The cable assembly was removed and unit's housing was observed to be corroded internally.The motor/gearbox assembly part number could not be removed from the housing for further assessment due to corrosion.The root cause of this event was identified to be associated with corrosion of the motor and gearbox assembly.A motor stall condition will result in increased current draw from the control unit which will heat the motor and hand piece housing.Factors which can contribute to gearbox corrosion include cleaning and sterilization methods and the chemicals involved.A review of the device history record was performed which confirmed no inconsistencies.

Brand Name
SVC REPL, MDU, NON-HAND CNTL, ELITE
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107 6512
MDR Report Key6610225
Report Number1643264-2017-00309
Device Sequence Number760485
Product Code HAB
UDI-Device Identifier03596010578884
UDI-Public(01)03596010578884
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72200617S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/10/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/03/2017
Supplement Report FDA Received Date06/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1